Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 131, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 10, 2014, 3:14 PM EDT for Clay County, Quitman County, Randolph County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2014, 3:14 PM EDT (19:14 UTC)
- Expired
- Jun 10, 2014, 3:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Clay County, GA, Quitman County, GA, Randolph County, GA
The radar
The Ft Rucker radar (KEOX), 66 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1263 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
071
WUUS52 KTAE 101914
SVRTAE
GAC061-239-243-101945-
/O.NEW.KTAE.SV.W.0131.140610T1914Z-140610T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
314 PM EDT TUE JUN 10 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CLAY COUNTY IN SOUTHWEST GEORGIA...
QUITMAN COUNTY IN SOUTHWEST GEORGIA...
NORTHWESTERN RANDOLPH COUNTY IN SOUTHWEST GEORGIA...
* UNTIL 345 PM EDT
* AT 308 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR BAGBY STATE PARK...AND MOVING
NORTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WIRE
BRIDGE...HATCHER...MORRIS...CROSSROADS...SPRINGVALE STATION...
SPRINGVALE AND UNION
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3196 8496 3193 8491 3193 8476 3191 8477
3168 8501 3165 8508 3178 8512 3198 8503
3198 8496
TIME...MOT...LOC 1912Z 210DEG 25KT 3177 8504
$$
15-HARRIGAN1 follow-up statement
208
WWUS52 KTAE 101929
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
329 PM EDT TUE JUN 10 2014
GAC061-101939-
/O.CAN.KTAE.SV.W.0131.000000T0000Z-140610T1945Z/
CLAY GA-
329 PM EDT TUE JUN 10 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLAY COUNTY IS
CANCELLED...
LAT...LON 3196 8496 3195 8495 3193 8491 3192 8476
3178 8491 3183 8509 3198 8503 3198 8496
TIME...MOT...LOC 1929Z 208DEG 11KT 3181 8500
$$
GAC239-243-101945-
/O.CON.KTAE.SV.W.0131.000000T0000Z-140610T1945Z/
RANDOLPH GA-QUITMAN GA-
329 PM EDT TUE JUN 10 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR QUITMAN AND NORTHWESTERN RANDOLPH COUNTIES...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
HATCHER...OR 8 MILES SOUTHEAST OF GEORGETOWN...MOVING NORTHEAST AT 15
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WIRE
BRIDGE...MORRIS...CROSSROADS...SPRINGVALE STATION...UNION AND
SPRINGVALE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3196 8496 3195 8495 3193 8491 3192 8476
3178 8491 3183 8509 3198 8503 3198 8496
TIME...MOT...LOC 1929Z 208DEG 11KT 3181 8500
$$
17-GOULDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 9:51 AM EDT, 5 hours 23 minutes earlier.
Area forecast discussion, Jun 10, 9:51 AM EDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 951 AM EDT Tue Jun 10 2014 .Near Term [Through Today]... The Ern upper ridge which dominated the local area yesterday continues to shift E/NE of our CWA today in response to amplifying upstream trough that was moving towards MS River Valley. Assocd closed low to move slowly from MO into IL thru the day. Vigorous shortwave rounding base of trough with several weaker impulses waiting in line behind it all progged to move out ahead of main trough axis next 12 to 24 hrs. At surface, looking Swd, ridge across S/Cntrl Peninsula. Looking Nwd, low over MO with cold front SSW across NW LA and Ern TX and warm front Ewd across Nrn most TN Valley. Upstream radar and satellites show light showers moving from Gulf to across Cntrl AL with stronger convection closer to shortwave. This places NE Gulf region between both mid/upper systems and in warm sector between both lower level features. This will result in a modest increase in SLY/SW low-upper level flow as reflected in area model soundings. PWATs hover around 1.3-1.6 inches. Forcing will be weak, but the best forcing for convection will be associated with the approaching upper trough to the west and possibly as well as the late arriving east coast seabreeze although that may hold off until after 00Z. Until then, this will keep the best rain chances along Wrn border of the forecast area (but still AOB 30%). The onshore low/mid level flow should also keep temperatures down a degree or two from Monday's highs, especially over the western zones where the flow will be stronger. Expect highs from around 90 FL Panhandle to mid 90s Ern most GA counties. && .Aviation... [Through 12Z Wednesday]...Expect VFR conditions for most of this period. Gusty southerly to southwesterly winds are possible at most terminals this afternoon, with gusts up to 20 knots. After 08Z, Expect MVFR CIGS especially at DHN/ABY with brief IFR possible near sunrise. |&& .Prev Discussion [640 AM EDT]... .Short Term [Tonight Through Thursday]... Moisture will increase rapidly tonight with QG forcing for ascent increasing ahead of an approaching upper level shortwave. PoPs continue in the likely range for much of the forecast area on Wednesday with convection moving into the western area late tonight into Wednesday morning prior to sunrise, then spreading across the remainder of the area during the day. Some of the CAM guidance is starting to hint at locally heavy rainfall across portions of the Florida panhandle, generally from Bay county north and westward (the usual suspects it seems). Amounts still do not look excessive at this time, although it wouldn't be surprising to see isolated locations in this area pick up a few inches. Most of the area is expected to pick up around three quarters of an inch to an inch. The increased cloud cover and convective coverage are expected to keep high temperatures generally in the mid to upper 80s across the area. The upper shortwave is expected to be over the forecast area on Thursday with the best chance of convection across the eastern half. Highs will be just a few degrees warmer on Thursday than Wednesday. .Long Term [Thursday Night Through Tuesday]... A surface ridge will remain south of the area through the period with generally southwest flow at the lower levels. An upper low will cut off over the Mid Mississippi or Tennessee Valley over the weekend before opening up and lifting northeastward. This feature will enhance PoPs over the forecast area on Saturday and Sunday. Temperatures will be near normal through the period. .Marine... Light to moderate onshore winds will continue across the waters for the next several days. Seas will generally be 3 feet or less. .Fire Weather... No fire weather concerns are expected through the next several days. .Hydrology... All area rivers are below flood stage. Some locally heavy rainfall could occur across the Florida panhandle late tonight into Wednesday, but amounts still do not look excessive at this time with up to a few inches expected. For the end of the week into the weekend we expect just typical summer diurnal convection so river rises again will not be of concern. && .Preliminary Point Temps/PoPs... Tallahassee 93 72 88 70 90 / 20 40 70 40 50 Panama City 87 72 85 72 87 / 20 60 70 40 30 Dothan 92 71 88 69 91 / 20 40 70 40 40 Albany 94 71 88 69 89 / 30 30 70 40 50 Valdosta 94 70 88 70 89 / 30 30 70 40 50 Cross City 91 70 88 69 87 / 20 20 70 40 50 Apalachicola 87 73 86 72 86 / 10 60 70 40 40 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...BLOCK SHORT TERM...DVD LONG TERM...WOOL AVIATION...BLOCK MARINE...DVD FIRE WEATHER...CAMP HYDROLOGY...DVD
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:47 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman | 28 min |
| Jun 10, 5:49 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Dougherty, Randolph, Terrell | 41 min |
| Jun 10, 6:03 PM EDT | Severe Thunderstorm Warning | TAE | Mitchell | 25 min |
| Jun 10, 7:29 PM EDT | Severe Thunderstorm Warning | TAE | Grady, Mitchell, Thomas | 31 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.